Reply To: MSLT cancelled after PSG

@Cait.lin
Don’t be discouraged. A most likely cause for the cancellation of the MSLT is that you do have sleep apnea. And I really hope you do because it is usually so much easier to rectify.
Now, that doesn’t mean that you don’t have Narcolepsy with Cataplexy BUT there is a method to the madness. First, they will try and get your sleep apnea stabilized THEN if you are still napping and sleeping excessively, they will order another psg and mslt.
I sincerely hope that you only have sleep apnea.
Best of luck! And kudos to you for seeking solutions with regards to your well being! Please keep us posted on your journey.
p.s. if you still suspect that you have cataplexy, under the headings in the tool bar at the top of this page, you will see “Resources”. Click on that and read a member’s primer on cataplexy. His handle is Sk8aplexy. It’s bang on. Remember that cataplexy is triggered by an emotional response to an UNEXPECTED event.

Reply To: How To Increase Orexin

@sleepyfrog
Please watch very carefully how often your bowels move. Should be a minimum of once per day or, ideally, after every meal.
If you become constipated (which is a well known side effect of codeine) please consider taking a Senokot stool softener or equivalent.

Reply To: Help

Ellpha
Welcome to this forum. I would suggest reading the posts from ferret I think you may find some great information here.
Also dont worry so much about the MSLT, there have been recent changes in insurance guidelines governing the use of medications to treat narcolepsy and also in the guidelines for the diagnosis of narcolepsy.
Remember that these tests are simply guidelines and do NOT replace the diagnosis or opinion of your Physician if they are willing to go to bat for you.
I wish you all the best

Reply To: Going Off of Xyrem

Awakeallnight
We have many patients in the practice who have had to stop this medication for one reason or another. We have not encountered and ill effects from stopping cold turkey,however, we recommend starting with using every other night for a week, then every two nights for a week and then stop. There is always the possibility of rebound when you stop this medication just as any other. It sounds from your post that you have experienced some side effects which should have been addressed, weight loss, especially significant weight loss is a big deal but a frequent adverse effect.
There are other options for you and I would suggest you speak with your physician as soon as possible.
I wish you the best

Reply To: MSLT – two bigger questions

@sphynxdude
I’m glad you already checked into that but I’m sorry that it isn’t anywhere near as simple to fix.
You have a “can do” attitude and you will get through this. Best of luck to you and please keep us informed as to your progress.